doi: 10.3934/cpaa.2021165
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Radial quasilinear elliptic problems with singular or vanishing potentials

1. 

Dipartimento di Matematica "Giuseppe Peano", Università degli Studi di Torino, Via Carlo Alberto 10, 10123 Torino, Italy

2. 

Dipartimento di Matematica e Applicazioni, Università di Milano-Bicocca, Via Roberto Cozzi 53, 20125 Milano, Italy

* Corresponding author

Received  February 2021 Revised  August 2021 Early access September 2021

Fund Project: The first author is partially supported by the PRIN2012 grant "Aspetti variazionali e perturbativi nei problemi differenziali nonlineari"

In this paper we continue the work that we began in [6]. Given
$ 1<p<N $
, two measurable functions
$ V\left(r \right)\geq 0 $
and
$ K\left(r\right)> 0 $
, and a continuous function
$ A(r) >0 $
(
$ r>0 $
), we consider the quasilinear elliptic equation
$ -\mathrm{div}\left(A(|x| )|\nabla u|^{p-2} \nabla u\right) +V\left( \left| x\right| \right) |u|^{p-2}u = K(|x|) f(u) \quad \text{in }\mathbb{R}^{N}, $
where all the potentials
$ A,V,K $
may be singular or vanishing, at the origin or at infinity. We find existence of nonnegative solutions by the application of variational methods, for which we need to study the compactness of the embedding of a suitable function space
$ X $
into the sum of Lebesgue spaces
$ L_{K}^{q_{1}}+L_{K}^{q_{2}} $
. The nonlinearity has a double-power super
$ p $
-linear behavior, as
$ f(t) = \min \left\{ t^{q_1 -1}, t^{q_2 -1} \right\} $
with
$ q_1,q_2>p $
(recovering the power case if
$ q_1 = q_2 $
). With respect to [6], in the present paper we assume some more hypotheses on
$ V $
, and we are able to enlarge the set of values
$ q_1 , q_2 $
for which we get existence results.
Citation: Marino Badiale, Michela Guida, Sergio Rolando. Radial quasilinear elliptic problems with singular or vanishing potentials. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021165
References:
[1]

T. V. AnoopP. Drábek and S. Sasi, Weighted quasilinear eigenvalue problems in exterior domains, Calc. Var. Partial Differ. Equ., 53 (2015), 961-975.  doi: 10.1007/s00526-014-0773-2.  Google Scholar

[2]

M. BadialeS. Greco and S. Rolando, Radial solutions of a biharmonic equation with vanishing or singular radial potential, Nonlinear Anal., 185 (2019), 97-122.  doi: 10.1016/j.na.2019.01.011.  Google Scholar

[3]

M. BadialeM. Guida and S. Rolando, Compactness and existence results for the $p$-Laplace equation, J. Math. Anal. Appl., 451 (2017), 345-370.  doi: 10.1016/j.jmaa.2017.02.011.  Google Scholar

[4]

M. Badiale, M. Guida and S. Rolando, Compactness and existence results in weighted Sobolev spaces of radial functions. Part II: Existence, Nonlinear Differ. Equ. Appl., 23 (2017), 34 pp. doi: 10.1007/s00030-016-0411-0.  Google Scholar

[5]

M. BadialeM. Guida and S. Rolando, Compactness and existence results in weighted Sobolev spaces of radial functions. Part I: Compactness, Calc. Var. Partial Differ. Equ., 54 (2015), 1061-1090.  doi: 10.1007/s00526-015-0817-2.  Google Scholar

[6]

M. BadialeM. Guida and S. Rolando, Compactness and existence results for quasilinear elliptic problems with singular or vanishing potentials, Anal. Appl., 19 (2021), 751-777.  doi: 10.1142/S0219530521500020.  Google Scholar

[7]

M. BadialeL. Pisani and S. Rolando, Sum of weighted Lebesgue spaces and nonlinear elliptic equations, NoDEA, Nonlinear Differ. Equ. Appl., 18 (2011), 369-405.  doi: 10.1007/s00030-011-0100-y.  Google Scholar

[8]

M. Badiale and F. Zaccagni, Radial nonlinear elliptic problems with singular or vanishing potentials, Adv.Nonlinear Stud., 18 (2018), 409-428.  doi: 10.1515/ans-2018-0007.  Google Scholar

[9]

H. CaiJ. Su and Y. Sun, Sobolev type embeddings and an inhomogeneous quasilinear elliptic equation on $\mathbb{R}^N$ with singular weights, Nonlinear Anal., 96 (2014), 59-67.  doi: 10.1016/j.na.2013.11.002.  Google Scholar

[10]

M. Guida and S. Rolando, Nonlinear Schrödinger equations without compatibility conditions on the potentials, J. Math. Anal. Appl., 439 (2016), 347-363.  doi: 10.1016/j.jmaa.2016.02.061.  Google Scholar

[11]

J. Su, Quasilinear elliptic equations on $\mathbb{R}^{N}$ with singular potentials and bounded nonlinearity, Z. Angew. Math. Phys., 63 (2012), 51-62.  doi: 10.1007/s00033-011-0138-z.  Google Scholar

[12]

J. Su and R. Tian, Weighted Sobolev type embeddings and coercive quasilinear elliptic equations on $\mathbb{R}^{N}$, Proc. Amer. Math. Soc., 140 (2012), 891-903.  doi: 10.1090/S0002-9939-2011-11289-9.  Google Scholar

[13]

J. SuZ.-Q. Wang and M. Willem, Nonlinear Schrödinger equations with unbounded and decaying radial potentials, Commun. Contemp. Math., 9 (2007), 571-583.  doi: 10.1142/S021919970700254X.  Google Scholar

[14]

J. SuZ.-Q. Wang and M. Willem, Weighted Sobolev embedding with unbounded and decaying radial potentials, J. Differ. Equ., 238 (2007), 201-219.  doi: 10.1016/j.jde.2007.03.018.  Google Scholar

[15]

J. Su and Z.-Q. Wang, Sobolev type embedding and quasilinear elliptic equations with radial potentials, J. Differ. Equ., 250 (2011), 223-242.  doi: 10.1016/j.jde.2010.08.025.  Google Scholar

[16]

Y. Yang and J. Zhang, A note on the existence of solutions for a class of quasilinear elliptic equations: an Orlicz-Sobolev space setting, Bound. Value Probl., 2012 (2012), 7 pp. doi: 10.1186/1687-2770-2012-136.  Google Scholar

[17]

G. Zhang, Weighted Sobolev spaces and ground state solutions for quasilinear elliptic problems with unbounded and decaying potentials, Bound. Value Probl., 2013 (2013), 15 pp. doi: 10.1186/1687-2770-2013-189.  Google Scholar

show all references

References:
[1]

T. V. AnoopP. Drábek and S. Sasi, Weighted quasilinear eigenvalue problems in exterior domains, Calc. Var. Partial Differ. Equ., 53 (2015), 961-975.  doi: 10.1007/s00526-014-0773-2.  Google Scholar

[2]

M. BadialeS. Greco and S. Rolando, Radial solutions of a biharmonic equation with vanishing or singular radial potential, Nonlinear Anal., 185 (2019), 97-122.  doi: 10.1016/j.na.2019.01.011.  Google Scholar

[3]

M. BadialeM. Guida and S. Rolando, Compactness and existence results for the $p$-Laplace equation, J. Math. Anal. Appl., 451 (2017), 345-370.  doi: 10.1016/j.jmaa.2017.02.011.  Google Scholar

[4]

M. Badiale, M. Guida and S. Rolando, Compactness and existence results in weighted Sobolev spaces of radial functions. Part II: Existence, Nonlinear Differ. Equ. Appl., 23 (2017), 34 pp. doi: 10.1007/s00030-016-0411-0.  Google Scholar

[5]

M. BadialeM. Guida and S. Rolando, Compactness and existence results in weighted Sobolev spaces of radial functions. Part I: Compactness, Calc. Var. Partial Differ. Equ., 54 (2015), 1061-1090.  doi: 10.1007/s00526-015-0817-2.  Google Scholar

[6]

M. BadialeM. Guida and S. Rolando, Compactness and existence results for quasilinear elliptic problems with singular or vanishing potentials, Anal. Appl., 19 (2021), 751-777.  doi: 10.1142/S0219530521500020.  Google Scholar

[7]

M. BadialeL. Pisani and S. Rolando, Sum of weighted Lebesgue spaces and nonlinear elliptic equations, NoDEA, Nonlinear Differ. Equ. Appl., 18 (2011), 369-405.  doi: 10.1007/s00030-011-0100-y.  Google Scholar

[8]

M. Badiale and F. Zaccagni, Radial nonlinear elliptic problems with singular or vanishing potentials, Adv.Nonlinear Stud., 18 (2018), 409-428.  doi: 10.1515/ans-2018-0007.  Google Scholar

[9]

H. CaiJ. Su and Y. Sun, Sobolev type embeddings and an inhomogeneous quasilinear elliptic equation on $\mathbb{R}^N$ with singular weights, Nonlinear Anal., 96 (2014), 59-67.  doi: 10.1016/j.na.2013.11.002.  Google Scholar

[10]

M. Guida and S. Rolando, Nonlinear Schrödinger equations without compatibility conditions on the potentials, J. Math. Anal. Appl., 439 (2016), 347-363.  doi: 10.1016/j.jmaa.2016.02.061.  Google Scholar

[11]

J. Su, Quasilinear elliptic equations on $\mathbb{R}^{N}$ with singular potentials and bounded nonlinearity, Z. Angew. Math. Phys., 63 (2012), 51-62.  doi: 10.1007/s00033-011-0138-z.  Google Scholar

[12]

J. Su and R. Tian, Weighted Sobolev type embeddings and coercive quasilinear elliptic equations on $\mathbb{R}^{N}$, Proc. Amer. Math. Soc., 140 (2012), 891-903.  doi: 10.1090/S0002-9939-2011-11289-9.  Google Scholar

[13]

J. SuZ.-Q. Wang and M. Willem, Nonlinear Schrödinger equations with unbounded and decaying radial potentials, Commun. Contemp. Math., 9 (2007), 571-583.  doi: 10.1142/S021919970700254X.  Google Scholar

[14]

J. SuZ.-Q. Wang and M. Willem, Weighted Sobolev embedding with unbounded and decaying radial potentials, J. Differ. Equ., 238 (2007), 201-219.  doi: 10.1016/j.jde.2007.03.018.  Google Scholar

[15]

J. Su and Z.-Q. Wang, Sobolev type embedding and quasilinear elliptic equations with radial potentials, J. Differ. Equ., 250 (2011), 223-242.  doi: 10.1016/j.jde.2010.08.025.  Google Scholar

[16]

Y. Yang and J. Zhang, A note on the existence of solutions for a class of quasilinear elliptic equations: an Orlicz-Sobolev space setting, Bound. Value Probl., 2012 (2012), 7 pp. doi: 10.1186/1687-2770-2012-136.  Google Scholar

[17]

G. Zhang, Weighted Sobolev spaces and ground state solutions for quasilinear elliptic problems with unbounded and decaying potentials, Bound. Value Probl., 2013 (2013), 15 pp. doi: 10.1186/1687-2770-2013-189.  Google Scholar

[1]

Jiabao Su, Rushun Tian. Weighted Sobolev embeddings and radial solutions of inhomogeneous quasilinear elliptic equations. Communications on Pure & Applied Analysis, 2010, 9 (4) : 885-904. doi: 10.3934/cpaa.2010.9.885

[2]

Tahar Z. Boulmezaoud, Amel Kourta. Some identities on weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 427-434. doi: 10.3934/dcdss.2012.5.427

[3]

Simona Fornaro, Federica Gregorio, Abdelaziz Rhandi. Elliptic operators with unbounded diffusion coefficients perturbed by inverse square potentials in $L^p$--spaces. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2357-2372. doi: 10.3934/cpaa.2016040

[4]

Doyoon Kim, Hongjie Dong, Hong Zhang. Neumann problem for non-divergence elliptic and parabolic equations with BMO$_x$ coefficients in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 4895-4914. doi: 10.3934/dcds.2016011

[5]

Jun Yang, Yaotian Shen. Weighted Sobolev-Hardy spaces and sign-changing solutions of degenerate elliptic equation. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2565-2575. doi: 10.3934/cpaa.2013.12.2565

[6]

T. V. Anoop, Nirjan Biswas, Ujjal Das. Admissible function spaces for weighted Sobolev inequalities. Communications on Pure & Applied Analysis, 2021, 20 (9) : 3259-3297. doi: 10.3934/cpaa.2021105

[7]

Laurent Amour, Jérémy Faupin. Inverse spectral results in Sobolev spaces for the AKNS operator with partial informations on the potentials. Inverse Problems & Imaging, 2013, 7 (4) : 1115-1122. doi: 10.3934/ipi.2013.7.1115

[8]

Lijing Xi, Yuying Zhou, Yisheng Huang. A class of quasilinear elliptic hemivariational inequality problems on unbounded domains. Journal of Industrial & Management Optimization, 2014, 10 (3) : 827-837. doi: 10.3934/jimo.2014.10.827

[9]

Angela Alberico, Andrea Cianchi, Luboš Pick, Lenka Slavíková. Sharp Sobolev type embeddings on the entire Euclidean space. Communications on Pure & Applied Analysis, 2018, 17 (5) : 2011-2037. doi: 10.3934/cpaa.2018096

[10]

Shigeaki Koike, Andrzej Świech. Local maximum principle for $L^p$-viscosity solutions of fully nonlinear elliptic PDEs with unbounded coefficients. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1897-1910. doi: 10.3934/cpaa.2012.11.1897

[11]

Giuseppe Da Prato, Alessandra Lunardi. Maximal dissipativity of a class of elliptic degenerate operators in weighted $L^2$ spaces. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 751-760. doi: 10.3934/dcdsb.2006.6.751

[12]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Selfadjointness of degenerate elliptic operators on higher order Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 581-593. doi: 10.3934/dcdss.2011.4.581

[13]

Anna Anop, Robert Denk, Aleksandr Murach. Elliptic problems with rough boundary data in generalized Sobolev spaces. Communications on Pure & Applied Analysis, 2021, 20 (2) : 697-735. doi: 10.3934/cpaa.2020286

[14]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[15]

Chérif Amrouche, Mohamed Meslameni, Šárka Nečasová. Linearized Navier-Stokes equations in $\mathbb{R}^3$: An approach in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2014, 7 (5) : 901-916. doi: 10.3934/dcdss.2014.7.901

[16]

G. Fonseca, G. Rodríguez-Blanco, W. Sandoval. Well-posedness and ill-posedness results for the regularized Benjamin-Ono equation in weighted Sobolev spaces. Communications on Pure & Applied Analysis, 2015, 14 (4) : 1327-1341. doi: 10.3934/cpaa.2015.14.1327

[17]

Baoyan Sun, Kung-Chien Wu. Global well-posedness and exponential stability for the fermion equation in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021147

[18]

Evelyn Sander, Thomas Wanner. Equilibrium validation in models for pattern formation based on Sobolev embeddings. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 603-632. doi: 10.3934/dcdsb.2020260

[19]

Marcos L. M. Carvalho, Edcarlos D. Silva, Claudiney Goulart, Carlos A. Santos. Ground and bound state solutions for quasilinear elliptic systems including singular nonlinearities and indefinite potentials. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4401-4432. doi: 10.3934/cpaa.2020201

[20]

Daniel Coutand, Steve Shkoller. Turbulent channel flow in weighted Sobolev spaces using the anisotropic Lagrangian averaged Navier-Stokes (LANS-$\alpha$) equations. Communications on Pure & Applied Analysis, 2004, 3 (1) : 1-23. doi: 10.3934/cpaa.2004.3.1

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (48)
  • HTML views (54)
  • Cited by (0)

Other articles
by authors

[Back to Top]